How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff,
Category: Medical
Satisfied Customers: 1474
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Medical Question Here...
Elliot Ruff is online now

I overdosed on a natural supplement accidentally 4 months

This answer was rated:

hi, i overdosed on a natural supplement accidentally 4 months ago (that could be toxic in large doses) and was concerned if that would cause permanent damage, I experienced several panic attacks shortly after and have been feeling depersonalised since with fluctuating symptoms but recently they've gotten much worse
JA: Have you used this medication or anything similar before?
Customer: no, it was to help treat a fungal overgrowth in my gut i only took the overdose 3 days in a row on an empty stomach i did dropperfuls instead of drops
JA: Got it. Have you seen a doctor about panic attacks?
Customer: i'ts something that's been of major concern for a while as I've not been feeling well since, having more digestive issues, bloating, gas, balance issues
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: i have seen the doctors about all my concerns but I haven't got very far and wanted another opinion
Customer: replied 2 day ago.
the supplement was 'oil of oregano' an antifungal. i wonder how long this would stay in my system? will it cause permanent damage? thinking about it has made my anxiety worse as I'm afraid I've caused a lot of damage as I haven't gone 'back to normal' since but have developed more symptoms I'm not entirely sure if this is a result.

Good morning, I am Dr Ruff. Thank you for contacting us, I am sorry if you have been waiting long.

This supplement would have been cleared by now. Unfortunately saying how long is not possible without knowing the half life and natural supplements do not tend to have this information available.

However a supplement like this would predominantly be excreted by your liver. I do not think how you feel is in relation to this, but I do think it would be sensible to arrange a blood test to check that your liver and kidney function is normal.

I hope this helps but I think your symptoms could certainly now be due to anxiety. However if these symptoms of bloating should be investigated. If you are female then you should consider excluding an ovarian cause as cysts can bloating. A blood test would also be useful in helping to identify or excluding causes to your symptoms.

I hope this is of some help, but I do not think the supplement is you concern.

Please feel free to ask any further questions.

Customer: replied 2 day ago.
Oh , okay. I’ve done a blood test already and my globulin levels were abnormal and white blood cell count. But the strange symptoms persist and I/ docs can’t seem to come up with a clear understanding of WHY I’m still feeling dissociated and why it’s getting worse along with random physical symptoms . That Oil was the only thing I could pin point that COULD be a factor. Thank you for clarifying :)

Not a problem at all. I really do not feel that the oil so far back would be a factor here. If it caused some issue, you would expect to see some kind of inflammatory response or renal/liver impairment which would have been evident from your blood tests.

Customer: replied 1 day ago.
Isn’t globulin liver related

Yes, Globulin is a liver protein, commonly varies and often out of normal range, depends on how high. But with other normal liver function is not likely to suggest a liver pathology.

Elliot Ruff and 9 other Medical Specialists are ready to help you
Customer: replied 1 day ago.
Okay I see